Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 199, NWS Des Moines, IA

July 16, 2007Hancock County, Kossuth County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 16, 2007, 6:08 PM CDT for Hancock County, Kossuth County, Iowa. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2007, 6:08 PM CDT (23:08 UTC)
Expired
Jul 16, 2007, 7:00 PM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Hancock County, IA, Kossuth County, IA

The radar

The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 6:15 PM CDTTSTM WND DMG6 E Algona, IASCATTERED TREES...LIMBS AND CORN FIELDS BLOWN DOWN FROM NORTH OF ALGONA EAST SOUTHEAST TO HANCOCK COUNTY LINE. ESTIMATED 60 TO 70 MPH WINDS.
Jul 16, 6:45 PM CDTTSTM WND DMGGarner, IASEVERAL TREENS DOWN AND POWER LINES.
Jul 16, 6:47 PM CDTTSTM WND GST 60Garner, IALASTED FOR AROUND 15 TO 20 MINUTES
Jul 16, 6:52 PM CDTTSTM WND DMGBritt, IALARGE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 2:07 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 162308
SVRDMX
IAC081-109-170000-
/O.NEW.KDMX.SV.W.0199.070716T2308Z-070717T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 700 PM CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF
  ALGONA...OR ABOUT 32 MILES SOUTH OF BLUE EARTH...AND MOVING
  SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF BRITT BY 630 PM CDT...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. THIS STORM HAS A 
HISTORY OF PRODUCING WINDS IN EXCESS OF 70 MPH. 

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA.

LAT...LON 4315 9397 4339 9421 4338 9397 4325 9397
      4325 9351 4292 9350 4291 9354 4292 9445
      4317 9445
TIME...MOT...LOC 2308Z 308DEG 40KT 4316 9420

$$
2 follow-up statements
000 
WWUS53 KDMX 162338
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT MON JUL 16 2007

IAC109-162347-
/O.CAN.KDMX.SV.W.0199.000000T0000Z-070717T0000Z/
KOSSUTH IA-
637 PM CDT MON JUL 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KOSSUTH COUNTY IS
CANCELLED...

AT 635 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100
PM CDT MONDAY EVENING FOR SOUTHERN IOWA.

LAT...LON 4325 9351 4297 9350 4292 9351 4291 9354
      4291 9373 4292 9373 4292 9398 4325 9397
TIME...MOT...LOC 2337Z 308DEG 40KT 4296 9385

$$

IAC081-170000-
/O.CON.KDMX.SV.W.0199.000000T0000Z-070717T0000Z/
HANCOCK IA-
637 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR HANCOCK COUNTY...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CORWITH...OR ABOUT 36
MILES NORTHEAST OF FORT DODGE...MOVING SOUTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODELL BY 650 PM CDT...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA.

LAT...LON 4325 9351 4297 9350 4292 9351 4291 9354
      4291 9373 4292 9373 4292 9398 4325 9397
TIME...MOT...LOC 2337Z 308DEG 40KT 4296 9385

$$
000 
WWUS53 KDMX 170001
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT MON JUL 16 2007

IAC013-023-170015-
/O.CON.KDMX.SV.W.0200.000000T0000Z-070717T0015Z/
BUTLER IA-BLACK HAWK IA-
701 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN BLACK HAWK AND SOUTHEASTERN BUTLER COUNTIES...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED 6 MILES NORTHEAST 
OF NEW HARTFORD...OR ABOUT 13 MILES NORTHWEST OF WATERLOO...MOVING 
SOUTHEAST AT 20 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

BASEBALL HAIL HAS BEEN REPORTED AT 700 PM IN FINCHFORD. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA.

LAT...LON 4271 9256 4264 9255 4264 9247 4255 9240
      4255 9267 4265 9272
TIME...MOT...LOC 0001Z 335DEG 19KT 4260 9252

$$

MOYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:00 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 16, 3:00 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT MON JUL 16 2007

.SHORT TERM /TONIGHT/...
CONVECTION LEFTOVERS NOW IN SOUTHEAST IOWA WITH RAPID
DESTABILIZATION FOR MOST OF THE AREA THIS AFTERNOON. NO CAP TO SPEAK
OF WITH 30 TO 50 KTS OF BULK SHEAR FROM NORTHERN IOWA TO SOUTHWEST
MN. PWATS ALSO HIGH OVER THE AREA WITH A 1.5 TO 1.8 INCHES PRESENT
FROM NORTH CENTRAL THROUGH SOUTHEAST IOWA ATTM. PARAMETERS COMING
TOGETHER FOR SEVERE EVENT ALONG AND SOUTH OF THE STATIONARY FRONTAL
BOUNDARY THIS EVENING AND TONIGHT. LARGE HAIL AND DAMAGING WINDS
REMAIN THE PRIMARY THREAT WITH ISOLATED TORNADOES ALONG THE BOUNDARY
A POSSIBILITY AS WELL. WEAK DRY LINE HAS ALSO DEVELOPED OVER CENTRAL
IA WHERE CONVERGENCE IS ALSO INCREASING. CONVECTION WILL REMAIN
THROUGH THE EVENING INTO THE OVN AS THETAE ADVECTION CONTINUES TO
FEED STORM ACTIVITY AS BOUNDARY MAKES SOME PROGRESS NORTHEAST OVN.
RAINFALL AMTS IN SOME OF THE STRONGER STORMS MAY REACH TO 2 INCHES
OR GREATER...ESPECIALLY CENTRAL AND EAST. TEMPS TO REMAIN WARM OVN
WITH LOWS FROM 65 T0 70.

.LONG TERM.../TUESDAY-MONDAY/...
MODELS IN GENERAL AGREEMENT OVER THE NEXT SEVERAL PERIODS REGARDING
THE EVOLUTION OF THIS MORNINGS FRONTAL BOUNDARY AND ADVANCEMENT OF
WARM AIR INTO STATE THROUGH WED. DIFFERENCES ARISE REGARDING FRONTAL
PASSAGE ON THURSDAY. WITH MAIN WAVE PROGGED TO DROP EAST SOUTHEAST
TONIGHT...BEST CHANCES FOR ANY ORGANIZED CONVECTION DRIVEN BY A
SYNOPTIC FEATURE WILL EXIT THE REGION BY TUES AM THOUGH FRONT AND
INSTABILITY WILL LINGER. THOUGH UNCAPPED THROUGH EARLY TUES...CAP AT
H700 BEGINS TO TAKE OVER DURING THE DAY AS FRONT LIFTS NORTHEAST AND
TEMPS WARM ALOFT. CURRENT H850 PROGS SUGGEST +24 TO +26C OVER
CENTRAL THROUGH NORTHWEST FORECAST AREA BY LATE AFTERNOON. MIXING
NOT SIGNIFICANT...BUT TEMPS SHOULD WARM TO MID 90S ANYWAY OVER THE
REGION IN AREAS WITH LESSER CLOUD COVER...SOUTHWEST TO WEST
ESPECIALLY. SOME CONCERN TUES AFTERNOON FOR NORTHEAST COUNTIES AS
MLCAPE WILL RISE TO >4000 J/KG BY LATE AFTERNOON AND STILL NO CAP.
BULK SHEAR MODEST WITH LIMITED SFC CONVERGENCE THOUGH INSTABILITY
ALONE SHOULD BE ENUF TO GET THINGS GOING BY MID TO LATE AFTERNOON
OVER THE NORTHEAST SECTIONS. HIGHS TUES WILL PUSH HEAT INDICES TO
NEAR 100 WEST. THUNDER CHANCES WILL REMAIN NORTH IN THE
VICINITY OF THE FRONT WHILE CENTRAL AND SOUTH REMAIN HOT/HUMID
THROUGH WED. FRONT BEGINS TO PUSH SOUTH IN RESPONSE TO H500 WAVE
ROTATING ON THE BACK SIDE OF HUDSON BAY SYSTEM BY WED NIGHT/THUR.
GEM/EURO/GFS SEEM TO BE HANDLING ENERGY BETTER WITH TWO SEPARATE
WAVES WHILE NAM CONSOLIDATES SYSTEM INTO ONE...SHIFTING COOL AIR
FARTHER EAST EARLIER...RESULTING IN SLOWER SOUTHERLY PROGRESSION OF
COOL AIR. HAVE SIDED WITH GFS FRONTAL TIMING...BLENDING WITH
SURROUNDING OFFICES. RATHER COOL AIRMASS HEADING INTO THE GREAT
LAKES AGAIN BY THUR NIGHT/FRI. WILL EXPECT TO SEE 50S FOR LOWS WITH
UPPER 70S TO NEAR 80 NORTHEAST FOR HIGHS FRI. HAVE MADE SOME
SEASONAL ADJUSTMENTS BY RAISING MAX A DEGREE OR TWO FROM PREVIOUS
EPISODES. OPERATIONAL GUIDANCE SEEMS TOO HIGH AND WILL BE KEEPING
TMAX CLOSER TO COOLEST MEMBER FOR FRIDAY. HIGH SLIDES EAST QUICKLY
BY LATE SATURDAY ALLOWING WARMER TEMPS TO SLIDE OVER RIDGE AND BACK
INTO REGION SUN AND MONDAY. HAVE GONE ABOVE HPC GUIDANCE ON MONDAY
GIVEN THERMAL PROFILES OF GEM/EURO/GFS.

&&

.AVIATION...16/18Z
SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP ALONG A SFC BOUNDARY
CURRENTLY STRETCHING ACROSS ERN SD AND SRN MN INTO NC/NE IOWA BY
LATE THIS AFTERNOON INTO THE EVENING. LOW TO MID LEVEL CU FIELD
CURRENTLY DEVELOPING ACROSS NC/NE IOWA WITH CEILINGS AROUND
BKN025-045 WITH ISOLATED AREAS OF SCT-BKN015. THUNDERSTORM ACTIVITY
IS THEN EXPECTED TO TRANSLATE SOUTHWARD BY LATE EVENING INTO THE
OVERNIGHT HOURS. SOME LOWERED VISIBILITIES ARE EXPECTED WITH THE
THUNDERSTORM ACTIVITY...WITH CEILINGS MOSTLY AOA SCT-BKN025CB.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION/SHORT TERM...ALBRECHT
LONG TERM...REV
Hazardous weather outlook, Jul 16, 5:56 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CDT MON JUL 16 2007

IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075-
083>086-094>097-171100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
556 PM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...ALONG AND EAST OF A LINE FROM SAC CITY...TO WINTERSET...TO LAMONI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING...INTO THE
OVERNIGHT HOURS. SOME SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL
UP TO GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WINDS TO 80 MPH
THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ALONG
AND EAST OF INTERSTATE 35. SLOW MOVING STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL...AND COULD BECOME INTENSE ENOUGH TO CAUSE
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT VARIOUS TIMES...MAINLY
LATE AFTERNOON AND OVERNIGHT...FROM TUESDAY THROUGH THURSDAY. SOME
OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
ADDITIONALLY...AMPLE MOISTURE WILL LEND TO THE STORMS PRODUCING
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ACTIVATION MAY ALSO BE
NEEDED AT VARIOUS TIMES FROM TUESDAY THROUGH THURSDAY AS WELL.

IAZ044-045-057-058-070-071-081-082-092-093-171100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
556 PM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...WEST OF A LINE FROM SAC CITY...TO WINTERSET...TO LAMONI.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. IF STORM DEVELOPMENT
DOES OCCUR...A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT VARIOUS TIMES...MAINLY
LATE AFTERNOON AND OVERNIGHT...FROM TUESDAY THROUGH THURSDAY. SOME
LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH ANY STORM ALONG WITH
MARGINALLY SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE...BUT NOT LIKELY TONIGHT.
ACTIVATION MAY ALSO BE NEEDED THROUGH THURSDAY...BUT IS NOT
ANTICIPATED AT THIS TIME.

ALBRECHT/KINNEY

In the hours before

Local storm report, Jul 16, 5:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     4 W ESTHERVILLE AIRPORT 43.40N 94.83W
07/16/2007                   EMMET              IA   TRAINED SPOTTER

            STRONG WINDS AND TREES DOWN.

&&

REV
Local storm report, Jul 16, 5:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     ESTHERVILLE             43.40N 94.83W
07/16/2007                   EMMET              IA   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN. POWER LINES DOWN AND GLASS
            BROKEN OUT OF THE FRONT OF A DOWNTOWN BUSINESS. RELAYED
            BY EMERGENCY MANAGEMENT.

&&

MRUSSELL
Local storm report, Jul 16, 5:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
555 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     4 W SWEA CITY           43.38N 94.39W
07/16/2007  E60 MPH          KOSSUTH            IA   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Jul 16, 5:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             5 E GREENE              42.91N 92.70W
07/16/2007  E1.75 INCH       BUTLER             IA   TRAINED SPOTTER

0552 PM     HAIL             8 E GREENE              42.90N 92.65W
07/16/2007  E0.75 INCH       BUTLER             IA   TRAINED SPOTTER

&&

ALBRECHT
Local storm report, Jul 16, 6:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
602 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     SW ARMSTRONG            43.39N 94.48W
07/16/2007  E75 MPH          EMMET              IA   TRAINED SPOTTER

            70 TO 80 MPH WINDS ESTIMATED. UNPASSABLE ROADS IN TOWN
            DUE TO TREES DOWN. POWER LINES DOWN. STRUCTURAL DAMAGE TO
            AREA HOMES...GUTTERS TORN FROM HOME.

&&

REV
Local storm report, Jul 16, 6:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     3 N ESTHERVILLE         43.44N 94.83W
07/16/2007                   EMMET              IA   PUBLIC

            CORN BLOWN DOWN ALL ALONG A LINE FROM ESTHERVILLE TO 3 N
            OF ESTHERVILLE

&&

ALBRECHT

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:14 AM CDTSevere Thunderstorm WarningDMXCarroll, Greene37 min
Jul 16, 5:13 PM CDTSevere Thunderstorm WarningDMXEmmet47 min
Jul 16, 5:40 PM CDTSevere Thunderstorm WarningDMXBremer, Butler65 min
Jul 16, 5:43 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth47 min
Jul 16, 5:53 PM CDTHigh Wind WarningDMXPalo Alto, Pocahontas66 min
Jul 16, 6:38 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler37 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.